MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number AB14W040150150
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use nanocross pta balloon catheter along with 6fr sheath, 0.014" and spider 5.0 embolic protection during procedure to treat a severely calcified lesion in the right proximal common iliac artery and superficial femoral artery (sfa) with 70-80% stenosis.Everest inflation device was used to inflate balloon.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.There was balloon deflation difficulties reported, the device would not deflate at the lesion site.The vessel was pre dilated but not post dilated.The spider was unable to cross.It was reported that during attempt to remove from the vessel, the balloon detached.Damage was noted to the balloon catheter.There was no issue noted during inflation.The detached balloon was removed via open surgery.The device did not pass through a previously deployed stent.No resistance encountered when advancing the device.Physician went in with a 4.0x150 nanocross, did pta on proximal and distal sfa.After the 2nd inflation, the balloon did not fully deflate.Physician tried to remove the balloon, but it got stuck every time it reached the tip of the sheath.Physician pulled the sheath and balloon over to the left side and continued to try to pull balloon through sheath.Balloon was eventually pulled off of the shaft.Physician then tried to snare the balloon from the right side but again continued to get stuck at the catheter.As a result of the balloon being stuck in the artery, physician had to do a cut down to remove.A 6fr sheath was used but later sized up to an 8fr sheath in an attempt to get the balloon out.There were 2 snares used, one medtronic and a non-medtronic.The medtronic snare actually snared the balloon but the balloon still would not come out through the catheter.It is unknown if the spider device was damaged as a result of the event and if the vessel was damaged.No further injury reported.
 
Additional Manufacturer Narrative
Additional information: the snare used was a gooseneck snare.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the nanocross pta device was returned to medtronic investigation lab for evaluation.The device was returned coiled inside two biohazard bags along with introducer sheath, guidewire, and detached balloon.An inspection of the device found that the balloon detached at the balloon bond and the distal section of the inner detached.The detached balloon was locked onto a 0.014¿ guidewire and inside a 4fr introducer sheath.Image review: the customer returned 7 images.Images 1 and 2 appears to show the introducer sheath and the balloon positioned in the patients sfa.Image 3 appears to show a guidewire and introducer sheath in the patients sfa.Image 4 shows a detached balloon on a guidewire in an introducer sheath.Images 5, 6 and 7 appear to show a guidewire and marker bands in a patient¿s vasculature.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12646928
Report Number2183870-2021-00380
Device Sequence Number1454181
Product Code NTE
UDI-Device Identifier00763000110185
UDI-Public00763000110185
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Model NumberAB14W040150150
Device Catalogue NumberAB14W040150150
Device Lot NumberB242515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer10/18/2021
11/18/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date10/26/2021
11/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale